Nagoya Mathematical Journal

Algebro-geometric version of Nevanlinna's lemma on logarithmic derivative and applications

Katsutoshi Yamanoi

Full-text: Open access


In this paper we shall establish some generalization of Nevanlinna's Lemma on Logarithmic Derivative to the case of meromorphic maps from a finite analytic covering space over the $m$-dimensional complex affine space ${\mathbb C}^{m}$ to a smooth complex projective variety. Then we shall apply this to "the Second Main Theorem" in Nevanlinna theory in several complex variables.

Article information

Nagoya Math. J. Volume 173 (2004), 23-63.

First available: 27 April 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32H30: Value distribution theory in higher dimensions {For function- theoretic properties, see 32A22}


Yamanoi, Katsutoshi. Algebro-geometric version of Nevanlinna's lemma on logarithmic derivative and applications. Nagoya Mathematical Journal 173 (2004), 23--63.

Export citation


  • A. Bloch, Sur les systemes de fonctions uniformes satisfaisant a l'équation d'une variété algébrique dont l'irrégularité dépasse la dimension , J. Math. Pures Appl., 5 (1926), 9–66.
  • J. Carlson and P. Griffiths, A defect relation for equidimensional holomorphic mappings between algebraic varieties , Ann. Math., 95 (1972), 557–584.
  • H. Cartan, Sur les zéros des combinaisons linéaires de $p$ fonctions holomorphes données , Mathematica, 7 (1933), 5–31.
  • M. Green and P. Griffiths, Two applications of algebraic geometry to entire holomorphic mappings , The Chern Symposium 1979, 41–74, Springer-Verlag, New York-Heidelberg-Berlin (1980).
  • P. Griffiths and J. Harris, Principles of Algebraic Geometry, John Wiley and Sons (1978).
  • P. Griffiths and J. King, Nevanlinna theory and holomorphic mappings between algebraic varieties , Acta Math., 130 (1973), 145–220.
  • R. Hartshorne, Algebraic geometry, Springer-Verlag, Berlin (1977).
  • R. Kobayashi, Holomorphic curves in Abelian varieties , preprint (1991).
  • R. Kobayashi, Holomorphic curves into algebraic subvarieties of an abelian variety , Internat. J. Math., 2 (1991), 711–724.
  • R. Kobayashi, Restructuring value distribution theory , Geometric complex analysis (Hayama, 1995), 37–354, World Sci. Publishing, River Edge, NJ (1996).
  • R. Kobayashi, Nevanlinna theory and number theory , (Japanese, Sugaku, 48 (1996, no. 2), 113–127).
  • R. Kobayashi, Holomorphic curves in Abelian varieties: The second main theorem and applications , Japan. J. Math., 26 (2000, no. 1), 129–152.
  • S. Lang, Introduction to Complex Hyperbolic Spaces, Springer-Verlag, New York-Berlin-Heidelberg (1987).
  • M. McQuillan, A Dynamical Counterpart to Faltings' “Diophantine Approximation on Abelian Varieties” , preprint (1996).
  • R. Nevanlinna, Le théoreme de Picard-Borel et la théorie des fonctions méromophes, Gautheir-Villars, Paris (1939).
  • J. Noguchi, Meromorphic mappings of a covering space over $\mathbbC^m$ into a projective variety and defect relations , Hiroshima Math. J., 6 (1976), 265–280.
  • J. Noguchi, Holomorphic curves in algebraic varieties , Hiroshima Math. J., 7 (1977), 833–853.
  • J. Noguchi, Lemma on logarithmic derivatives and holomorphic curves in algebraic varieties , Nagoya Math. J., 83 (1981), 213–233.
  • J. Noguchi, On the value distribution of meromorphic mappings of covering spaces over $\mathbbC^m$ into algebraic varieties , J. Math. Soc. Japan, 37 (1985), 295–313.
  • J. Noguchi, Logarithmic jet spaces and extensions of de Franchis' theorem , Contributions to Several Complex Variables, 227–249, Aspects Math. No. 9, Vieweg, Braunschweig (1986).
  • J. Noguchi, On holomorphic curves in semi-Abelian varieties , Math. Z., 228 (1998, no. 4), 713–721.
  • J. Noguchi and T. Ochiai, Geometric function theory in several complex variables, Transl. Math. Mon. 80, Amer. Math. Soc., Providence, R.I. (1990).
  • J. Noguchi, J. Winkelmann and K. Yamanoi, The second main theorem for holomorphic curves into semi-Abelian varieties , Acta Math., 188 , no. 1 (2002), 129–161.
  • T. Ochiai, On holomorphic curves in algebraic varieties with ample irregularity , Invent. Math., 43 (1977), 83–96.
  • B. Shiffman, Nevanlinna defect relations for singular divisors , Invent. Math., 31 (1975), 155–182.
  • J. Silverman, Arithmetic distance functions and height functions in diophantine geometry , Math. Ann., 279 (1987, no. 2), 193–216.
  • Y.-T. Siu and S.-K. Yeung, A generalized Bloch's theorem and the hyperbolicity of the complement of an ample divisor in an Abelian variety , Math. Ann., 306 (1996), 743–758.
  • Y.-T. Siu and S.-K. Yeung, Defects for ample divisors of Abelian varieties, Schwarz lemma, and hyperbolic hypersurfaces of low degrees , Amer. J. Math., 119 (1997), 1139–1172.
  • A. L. Vitter, The lemma of the logarithmic derivative in several complex variables , Duke Math. J., 44 (1977), 89–104.